Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 30, 2021, 6:59 AM EDT for McKean County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:59 AM EDT (10:59 UTC)
- Expired
- Jun 30, 2021, 7:45 AM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
County McKean County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
400 WWUS81 KCTP 301059 SPSCTP Special Weather Statement National Weather Service State College PA 659 AM EDT Wed Jun 30 2021 PAZ005-006-010-011-301145- McKean PA-Potter PA-Cameron PA-Elk PA- 659 AM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN...POTTER... CAMERON...AND ELK COUNTIES UNTIL 745 AM EDT... At 659 AM EDT, Doppler radar indicated a strong thunderstorm near Betula, moving east at 40 mph. Pea size hail and brief wind gusts up to 45 mph are possible. Locations impacted include... Coudersport, Roulette, Betula, Wilcox, Keating Summit, Crosby, East Branch Dam, Sizerville and Austin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4152 7868 4160 7876 4188 7808 4163 7796 TIME...MOT...LOC 1059Z 250DEG 35KT 4164 7849 $$ Lambert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 5:39 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 5:39 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service State College PA 539 AM EDT Wed Jun 30 2021 .SYNOPSIS... A slow moving cold front ahead of an amplifying upper trough will push slowly southeast from the Great Lakes region and cross Pennsylvania on Thursday. Along and ahead of this front, scattered to numerous, mainly afternoon and evening showers and thunderstorms will occur today into Thursday with the possibility of excessive rain in some locations over a short period of time. Low pressure at upper levels and its associated pool of cold air aloft will drift over, or just to the north of Pennsylvania on Friday, continuing the likelihood of showers and scattered afternoon thunderstorms. The departure of this upper level feature will be followed by comfortable temperatures and low humidity for the holiday weekend, along with mainly rainfree conditions and a moderate northwest breeze. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Broad low-level divergence and 700 mb temps close to +10C was helping to maintain generally clear skies across the bulk of the CWA early today, with some areas of valley fog across primarily the northern half of the state. A ribbon of enhanced low-level westerly wind and theta-e convergence (along with approx 2C cooler mid level temps) across our far NW zones was sparking a line of heavy showers and embedded low-topped TSRA. Latest HRRR seems to be having a difficult time capturing this very recently developed and small scale feature, but will likely incorporate it within its next few runs as the growing convection moves fairly quickly ENE across the northern tier of PA. Outflow boundaries produced by this convection and the approach of increasing upper level divergence within the right entrance region of a 90 kt Swrly 300 mb jet just north of Georgian Bay will help to expand showers and intensify TSRA during the midday and afternoon hours across much of central and northern PA where SPC had a SLGT Risk for SVR painted. A marginal risk for excessive rain also covers all but a small portion of our southern counties today and given PWAT values of 1.5 to 2 inches, it won't take more than a few TSRA moving over the same location to quickly drop 1-2 inches of rain in less than an hour and produce at least minor flooding of poor drainage areas and some small streams. A Heat Advisory is in effect once again across the Lower and Middle Susq Valley where heat indices will reach 100-104F, thanks to abundant morning sunshine. Timing of the SHRA and TSRA across our far SE may be after the evening rush hour. Highs this afternoon will vary from around 80 across the NW Mtns to the mid and upper 90s in the SE metro areas. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Convection may continue this evening and even into the night as series of shortwaves moves eastward through the base of a deepening upper level trough headed our way from the Glakes region. The upper through will continue to progress and deepen Thursday into Friday, with more rounds of showers and thunderstorms likely. A weak surface cold front will begin to cross the region Thursday. The front will likely reach our southeast areas by Thursday afternoon at peak heating, which may result in more storms Thursday afternoon. A well-defined cold front aloft Friday should enhance SHRA/TSRA across the Central and SE zones during the midday and afternoon hours. Gusty winds and some small hail may accompany those storms on Friday. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Both the GFS and EC have a closed upper low over the Ohio Valley for the weekend, but the evolution of this feature differs between models. In either case, the closed low will bring gulf moisture into our area so storms that fire may produce heavy rain. Due to uncertainty, kept chances of showers and afternoon storms to continue through Sunday. The cold front passage Thursday coupled by persistent cloud cover and rounds of showers and storms will keep temperatures below average for the end of the week into the weekend. Monday and Tuesday look warmer and drier as the closed low slides off the Atlantic coast, but this may change depending on what happens with the low over the weekend. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... Showers have now exited the area, with clear skies in place in all but far NW PA near BFD. With clear skies, light winds, and rainfall Tuesday night, expecting some patchy fog in the valleys, especially at BFD and UNV where significant rain occurred. Showers stayed mainly north of IPT last evening, but fog could drift south into the airspace. On Wednesday, fog will mix out shortly after daybreak and set the table for another hot, humid, and stormy day. Numerous showers and thunderstorms are expected Wednesday afternoon and evening overspreading from northwest to southeast. Brief MVFR reductions are likely with these storms. Showers may persist into the overnight hours on Wednesday, especially in the SE. Ceilings will begin to lower by Thursday morning in the NW as a front gradually sags south into BFD. Outlook... Thu...Widespread showers/storms and associated MVFR cig/vis reductions. Fri-Sun...Still a daily chance of showers and storms, mainly afternoon into early evening. && .CLIMATE... Record high minimum temperatures were set at MDT on Monday and Tuesday: The low temperature on Monday 6/28 was 76, breaking the old record of 74 set in 1901. The low temperature on Tuesday (6/29) was 79, breaking the old record of 75 set in 1991. Another daily record low temperature record is in jeopardy Wednesday at MDT: Min Temp Fcst Old Record 6/30: 76 74 in 2017 && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM EDT this evening for PAZ046-049>053-057>059-065-066. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/Fitzgerald SHORT TERM...Lambert/DeVoir/Fitzgerald LONG TERM...Wagner AVIATION...Gartner/Banghoff CLIMATE...Lambert
Hazardous weather outlook, Jun 30, 5:06 AM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service State College PA 506 AM EDT Wed Jun 30 2021 PAZ004-035-036-063-064-010915- Warren-Fulton-Franklin-Cumberland-Adams- 506 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rain are possible mainly this afternoon and evening. Locally heavy rain and flooding of poor drainage areas and some small streams is possible where several storms train over the same location. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong to severe thunderstorms with gusty winds and small hail are possible again Thursday afternoon and evening, mainly across southern Pennsylvania. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ046-049>053-058-010915- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 506 AM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. In addition, severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible late this afternoon and this evening. Locally heavy rain and flooding of poor drainage areas and some small streams is possible where several storms train over the same location. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong to severe thunderstorms with gusty winds and small hail are possible Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024>028-037-041-042-045-056-010915- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Perry- 506 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Locally heavy rain and flooding of poor drainage areas and some small streams is possible where several storms train over the same location. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033-034-010915- Somerset-Bedford- 506 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and small hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-065-066-010915- Dauphin-Lebanon-York-Lancaster- 506 AM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. In addition, Scattered strong to severe thunderstorms with gusty winds and small hail are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered strong to severe thunderstorms with gusty winds and small hail are possible again Thursday afternoon and evening. Locally heavy rain of 1 to 2 inches in less than an hour, and flooding, is possible where several thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 30, 6:59 AM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 659 AM EDT Wed Jun 30 2021 PAZ005-006-010-011-301145- McKean PA-Potter PA-Cameron PA-Elk PA- 659 AM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN...POTTER... CAMERON...AND ELK COUNTIES UNTIL 745 AM EDT... At 659 AM EDT, Doppler radar indicated a strong thunderstorm near Betula, moving east at 40 mph. Pea size hail and brief wind gusts up to 45 mph are possible. Locations impacted include... Coudersport, Roulette, Betula, Wilcox, Keating Summit, Crosby, East Branch Dam, Sizerville and Austin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4152 7868 4160 7876 4188 7808 4163 7796 TIME...MOT...LOC 1059Z 250DEG 35KT 4164 7849 Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 PM EDT | Heat Advisory | CTP | Columbia, Dauphin, Lancaster, Lebanon, Lycoming, Montour and 5 more | 22 hr |
| Jun 29, 9:10 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jun 29, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 89 min |
| Jun 29, 9:27 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jun 29, 9:30 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 45 min |
| Jun 29, 10:17 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Jun 29, 10:27 PM EDT | Special Weather Statement | CTP | Potter | 33 min |
| Jun 29, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 63 min |
| Jun 29, 10:59 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 29, 11:23 PM EDT | Special Weather Statement | CTP | Sullivan | 22 min |
| Jun 29, 11:38 PM EDT | Special Weather Statement | CTP | Tioga | 67 min |
| Jun 29, 11:39 PM EDT | Special Weather Statement | CTP | Sullivan | 66 min |
| Jun 30, 1:13 PM EDT | Special Weather Statement | CTP | Warren | 47 min |
| Jun 30, 1:46 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jun 30, 1:59 PM EDT | Special Weather Statement | CTP | McKean | 46 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 50 min |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 28 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | CTP | Cambria | 45 min |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 30, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Montour, Northumberland, Snyder, Union | 44 min |
| Jun 30, 3:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| Jun 30, 4:22 PM EDT | Special Weather Statement | CTP | Juniata | 38 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 48 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | CTP | Fulton | 40 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 48 min |
| Jun 30, 6:10 PM EDT | Special Weather Statement | CTP | Cumberland | 35 min |
| Jun 30, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 48 min |
| Jun 30, 7:00 PM EDT | Special Weather Statement | CTP | Dauphin | 15 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.